Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 514, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 5, 2012, 5:14 PM EDT for Anderson County, Woodford County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Sep 5, 2012, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KLMK 052114
SVRLMK
KYC005-239-052145-
/O.NEW.KLMK.SV.W.0514.120905T2114Z-120905T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
CENTRAL WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BIRDIE...MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
ALTON...
STRINGTOWN AND MCBRAYER...
NINEVAH...
TYRONE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3794 8482 3795 8482 3797 8480 3794 8487
3795 8492 3794 8495 3794 8508 3805 8508
3808 8505 3811 8493 3809 8490 3812 8486
3815 8472 3794 8468
TIME...MOT...LOC 2114Z 263DEG 17KT 3802 8496
WIND...HAIL 60MPH <.50IN
$$
RS2 follow-up statements
965
WWUS53 KLMK 052127
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT WED SEP 5 2012
KYC005-239-052145-
/O.CON.KLMK.SV.W.0514.000000T0000Z-120905T2145Z/
WOODFORD KY-ANDERSON KY-
527 PM EDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN ANDERSON AND CENTRAL WOODFORD COUNTIES...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYRONE...MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
MORTONSVILLE AND MCKEES CROSSROADS...
BONITA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3794 8480 3795 8482 3797 8480 3794 8488
3795 8492 3795 8495 3808 8494 3810 8489
3812 8486 3815 8472 3794 8468
TIME...MOT...LOC 2128Z 266DEG 22KT 3803 8481
WIND...HAIL 60MPH <.50IN
$$
RS683
WWUS53 KLMK 052142
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT WED SEP 5 2012
KYC005-239-052152-
/O.EXP.KLMK.SV.W.0514.000000T0000Z-120905T2145Z/
WOODFORD KY-ANDERSON KY-
542 PM EDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANDERSON AND CENTRAL
WOODFORD COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3794 8480 3795 8482 3797 8480 3794 8488
3795 8492 3795 8495 3808 8494 3810 8489
3812 8486 3815 8472 3794 8468
TIME...MOT...LOC 2142Z 266DEG 22KT 3804 8470
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 5:02 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 5, 5:02 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 502 PM EDT WED SEP 05 2012 .Forecast Update... Issued at 500 PM EDT Wed Sep 5 2012 Have gone ahead and cancelled the Severe Thunderstorm Watch for all of southeastern Indiana and portions of central Kentucky. Storms continue to push east this afternoon with gusty winds along the front. For the most part, storms are beginning to weaken along the line. The potential does still exist for some severe gusts with an isolated tornado not out of the question where cell mergers occur. && .Short Term (Tonight through Thursday Night)... Issued at 230 PM EDT Wed Sep 5 2012 A line of strong to severe thunderstorms continues to move southeast across the area. These storms continue to propagate southeast, aided by a shortwave and instability that has developed out ahead of the convection. A Severe Thunderstorm Watch is now in effect for the whole area. The second watch is in effect until 03Z. However, storms should be out of the area well before that time. Behind these storms, rain showers will continue off and on tonight. However, coverage should decrease overnight. Think that thunderstorms will be fairly isolated overnight, if any are able to form. A cold front will move through the area tomorrow. This front should be about on the doorstep of the CWA by 12Z tomorrow. With daytime heating, some storms will develop along the front. The best chance for storms tomorrow will likely be in central Kentucky as the front should be into this area by the time the atmosphere becomes unstable in the afternoon. Though widespread severe weather is not expected tomorrow, a few strong storms will be possible during the afternoon hours. Gusty winds would be the main threat with any strong storms that develop. Temperatures will remain warm and muggy tonight and tomorrow. Lows will drop only into the lower 70s tonight. For tomorrow, highs will top out once again in the upper 80s to around 90. With the front through the area tomorrow night, a bit cooler air will filter in. Lows will be in the mid to upper 60s. .Long Term (Friday - Wednesday)... Issued at 310 PM EDT Wed Sep 5 2012 Not much has changed from the previous discussion for Friday through Saturday as the models have a seemingly good grasp on the deep trough and associated surface cold front that sweeps through the Ohio Valley. Ensemble model data indicates anomalous 850mb temps behind the front by at least 1 standard deviation. The dynamics appear to be lining up for decent convection to fire up along a line ahead of the frontal boundary, bringing plenty of rain chances across the area. The timing of most of the precip appears to be moving through early Saturday, thereby limiting the full potential of convective instability, however, SPC has the local forecast area in a 5% severe risk area. This is for good reason as 30 to 40 knots of 0-6km shear will be on tap, an approximately 90 knot upper-level jet will be screaming overhead, and WAA will have been in place for enough time to ensure a moist, unstable atmosphere. As such, the evolution of this system will need to be monitored for the full local impacts to be realized. After the fropa, a much more seasonable airmass will settle into place as model consistency shows a strong ridge taking over the region through the remainder of the forecast period. While high temps will get into the upper 80s on Friday, highs over the weekend will only reach the mid 70s. A slow warming trend will take place through early next week, reaching the mid 80s by Wednesday. Overnight lows will be much cooler as well, generally in the 50s from Sunday morning onward. && .Aviation (18Z TAF issuance)... Issued at 100 PM EDT Wed Sep 5 2012 A line of storms that developed along an outflow boundary from overnight convection continues to approach the area. The question is how well this line of storms will hold together as it slowly sinks into the area. SDF will likely see some thunderstorms in the vicinity after 19Z or so as storms are beginning to pop up in front of the main line. BWG and LEX are a bit more in question as the storms may have a hard time maintaining their intensity as they move east. Will leave out mention from these sites now, but monitor the approaching storms. Overnight skies will become partly cloudy, though high clouds will likely remain in the area. With winds going calm once again at BWG, light fog looks likely, so will mention this. Winds will pick up tomorrow morning out of the west-southwest. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........EER Short Term.......EER Long Term........LG Aviation.........EER
Hazardous weather outlook, Sep 5, 3:41 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT WED SEP 5 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 341 PM EDT WED SEP 5 2012 /241 PM CDT WED SEP 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE STRONGEST STORMS WILL CONTAIN DAMAGING WIND GUSTS AND POSSIBLY SMALL HAIL. ANY THUNDERSTORM WILL HAVE DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A COLD FRONT PASSES THROUGH THE AREA. THE STRONGEST STORMS WILL CONTAIN GUSTY WINDS AND HEAVY RAIN. THUNDERSTORMS ARE ANTICIPATED TO ERUPT IN FRONT OF A STOUT COLD FRONT FRIDAY NIGHT THROUGH EARLY SATURDAY. INGREDIENTS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME STRONG WITH THE PRIMARY HAZARDS BEING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS AND HAIL THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). EER/LG
In the hours before
Local storm report, Sep 5, 4:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG ST. MATTHEWS 38.25N 85.64W
09/05/2012 JEFFERSON KY PUBLIC
REPORT FROM TWITTER OF TREE DOWN IN YARD
&&
EVENT NUMBER LMK1201063
LGLocal storm report, Sep 5, 5:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG LYNDON 38.26N 85.59W
09/05/2012 JEFFERSON KY PUBLIC
LARGE TREE LIMBS AND SMALL TREES REPORTED DOWN
&&
EVENT NUMBER LMK1201064
LGSpecial weather statement, Sep 5, 5:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT WED SEP 5 2012
KYZ033>036-039-040-047-052150-
ANDERSON KY-FRANKLIN KY-HENRY KY-MERCER KY-SCOTT KY-SHELBY
KY-WOODFORD KY-
504 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...40
MPH WINDS...AND POSSIBLE FUNNEL CLOUDS...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
OWENTON TO 7 MILES NORTHWEST OF FRANKFORT TO 11 MILES WEST OF
LAWRENCEBURG...AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IN
ADDITION FUNNEL CLOUDS ARE POSSIBLE ALONG THIS LINE OF STORMS.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR WARNING.
* THESE STORMS WILL ALSO IMPACT...
FRANKFORT...
VERSAILLES...
LAWRENCEBURG...
DRYDOCK AND BROADVILLE MANOR...
CAPITAL CITY AIRPORT AND BALLARD...
BIG EDDY AND PEAKS MILL...
STRINGTOWN AND CLIFTON...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 65.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8494 3847 8492 3846 8490 3844 8492
3842 8488 3838 8489 3834 8479 3837 8471
3846 8460 3842 8451 3785 8473 3796 8515
3804 8510 3805 8512 3847 8496
TIME...MOT...LOC 2103Z 290DEG 23KT 3843 8490 3826 8496
3798 8506
RSLocal storm report, Sep 5, 5:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG CORYDON 38.21N 86.13W
09/05/2012 HARRISON IN PUBLIC
TREE REPORTED DOWN ON OLD HIGHWAY 135 NEAR THE BATTLE
PARK VIA FACEBOOK
&&
EVENT NUMBER LMK1201065
LGSpecial weather statement, Sep 5, 5:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED SEP 5 2012
KYZ028-038-039-045>047-053-054-063>065-052135-
ANDERSON KY-GREEN KY-HARDIN KY-HART KY-LARUE KY-MARION KY-MERCER
KY-NELSON KY-SPENCER KY-TAYLOR KY-WASHINGTON KY-
507 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
TAYLORSVILLE TO 9 MILES SOUTHWEST OF BARDSTOWN TO 11 MILES NORTH OF
MUNFORDVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS AND THE GUSTY FRONT AHEAD OF
THE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
HODGENVILLE...
BARDSTOWN...
LINWOOD AND STILES...
JOHNSONVILLE AND SAINT FRANCIS...
SAINT CATHARINE AND TATHAM SPRINGS...
JIMTOWN AND TABLOW...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 71 AND 76.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3742 8604 3770 8562 3801 8532 3787 8484
3760 8512 3726 8553
TIME...MOT...LOC 2105Z 279DEG 33KT 3795 8521 3768 8548
3742 8578
MPSpecial weather statement, Sep 5, 5:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM CDT WED SEP 5 2012
KYZ062>064-070>074-052140-
ALLEN KY-BARREN KY-EDMONSON KY-GREEN KY-HART KY-LOGAN KY-SIMPSON
KY-WARREN KY-
411 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MUNFORDVILLE TO PLUM
SPRINGS TO 7 MILES SOUTHWEST OF RUSSELLVILLE...AND MOVING SOUTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS AND ALONG THE GUST FRONT AHEAD
OF THE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
RUSSELLVILLE...
PLUM SPRINGS...
MUNFORDVILLE...
MOUNT VICTOR...
HARDYVILLE AND CANMER...
WARREN COUNTY REGIONAL AIRPORT AND ROCKY HILL...
PASCAL AND DEFRIES...
MONROE AND THREE SPRINGS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 65.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8707 3690 8706 3701 8670 3700 8668
3702 8667 3709 8647 3739 8596 3725 8552
3716 8567 3718 8569 3717 8574 3714 8578
3711 8577 3689 8616 3664 8695
TIME...MOT...LOC 2110Z 302DEG 19KT 3725 8583 3703 8638
3679 8699
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:38 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 32 min |
| Sep 5, 2:59 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Sep 5, 3:32 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade, Ohio | 28 min |
| Sep 5, 3:32 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Sep 5, 3:42 PM EDT | Special Weather Statement | LMK | Oldham | 43 min |
| Sep 5, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Sep 5, 3:58 PM EDT | Special Weather Statement | LMK | Bullitt, Butler, Grayson, Hardin, Meade, Ohio | 47 min |
| Sep 5, 4:04 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 116 min |
| Sep 5, 4:17 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby, Trimble | 28 min |
| Sep 5, 4:31 PM EDT | Special Weather Statement | LMK | Larue, Nelson, Spencer, Washington | 29 min |
| Sep 5, 4:36 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Henry, Shelby | 29 min |
| Sep 5, 4:37 PM EDT | Special Weather Statement | LMK | Edmonson, Hart, Logan, Warren | 28 min |
| Sep 5, 4:47 PM EDT | Tornado Warning | LMK | Shelby | 18 min |
| Sep 5, 5:04 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 46 min |
| Sep 5, 5:07 PM EDT | Special Weather Statement | LMK | Green, Larue, Marion, Nelson, Washington | 28 min |
| Sep 5, 5:11 PM EDT | Special Weather Statement | LMK | Edmonson, Hart, Logan, Warren | 29 min |
| Sep 5, 5:33 PM EDT | Areal Flood Advisory | LMK | Bourbon | 117 min |
| Sep 5, 5:40 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Jessamine, Scott | 45 min |
| Sep 5, 5:47 PM EDT | Special Weather Statement | LMK | Adair, Allen, Barren, Metcalfe, Monroe, Russell and 1 more | 43 min |
| Sep 5, 5:53 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Madison, Mercer and 1 more | 42 min |
| Sep 5, 6:21 PM EDT | Special Weather Statement | LMK | Nicholas | 29 min |
| Sep 5, 6:34 PM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Sep 5, 7:02 PM EDT | Flash Flood Warning | LMK | Madison | 58 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.